Alert archive / New Jersey / Small Craft Advisories in 2010
Small Craft Advisory 72, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Oct 14, 2010, 3:20 PM EDT. It took effect at Oct 14, 2010, 10:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 14, 2010, 3:20 PM EDT (19:20 UTC)
- In effect from
- Oct 14, 2010, 10:00 PM EDT
- Expired
- Oct 14, 2010, 9:35 PM EDT
- In force
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted, in the capitals the NWS used until 2016.
757 WHUS71 KPHI 141920 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 320 PM EDT THU OCT 14 2010 ANZ430-431-450>455-151000- /O.NEW.KPHI.SC.Y.0072.101015T0200Z-101015T0900Z/ /O.CON.KPHI.GL.W.0022.101015T0900Z-101017T0000Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 320 PM EDT THU OCT 14 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 5 AM EDT FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 5 AM FRIDAY TO 8 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE HAS ISSUED A SMALL CRAFT ADVISORY. IT IS IN EFFECT FROM 1000 PM THIS EVENING UNTIL 500 AM FRIDAY. A GALE WARNING REMAINS IN EFFECT FROM 500 AM FRIDAY UNTIL 800 PM SATURDAY. LOW PRESSURE DEVELOPING OFF THE VIRGINIA CAPES LATE THIS AFTERNOON WILL INTENSIFY AS IT PROGRESSES TO THE NORTHEAST. THE LOW IS FORECAST TO PASS NEAR CAPE COD ON FRIDAY MORNING BEFORE MOVING TOWARD AND OVER CANADA'S ATLANTIC PROVINCES DURING THE WEEKEND. THE WIND IS FORECAST TO BACK TO THE NORTH AND NORTHWEST THIS EVENING, WITH SPEEDS INCREASING TO 15 TO 20 KNOTS AND GUSTS TO 25 KNOTS. THE WIND SHOULD BECOME NORTHWEST LATE TONIGHT WITH SPEEDS INCREASING TO 20 TO 25 KNOTS WITH GUSTS TO 35 KNOTS. VERY WINDY CONDITIONS ARE FORECAST TO CONTINUE ON FRIDAY AND SATURDAY. A WEST TO NORTHWEST WIND AT 20 TO 30 KNOTS IS EXPECTED TO GUST TO 35 TO 40 KNOTS. WIND SPEEDS ARE FORECAST TO DIMINISH GRADUALLY ON SATURDAY NIGHT AND SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS THAT WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THOSE RANGES WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING A SMALL VESSEL, SHOULD REMAIN IN PORT DURING THE ADVISORY PERIOD. && $$ IOVINO
1 follow-up statement
048 WHUS71 KPHI 150135 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 935 PM EDT THU OCT 14 2010 ANZ430-431-450>455-150945- /O.CAN.KPHI.SC.Y.0072.101015T0200Z-101015T0900Z/ /O.EXT.KPHI.GL.W.0022.101015T0600Z-101017T0000Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 935 PM EDT THU OCT 14 2010 ...GALE WARNING NOW IN EFFECT FROM 2 AM FRIDAY TO 8 PM EDT SATURDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE SMALL CRAFT ADVISORY. THE GALE WARNING IS NOW IN EFFECT FROM 2 AM FRIDAY TO 8 PM EDT SATURDAY AND REPLACES THE PREVIOUSLY ISSUED SMALL CRAFT ADVISORY. GALE FORCE WEST TO NORTHWEST GUSTS SHOULD DEVELOP IN THE NEW JERSEY AND DELAWARE COASTAL WATERS BETWEEN 2 AM AND 5 AM FRIDAY IN THE WAKE OF A RAPIDLY INTENSIFYING LOW PRESSURE SYSTEM HEADING FOR COASTAL SOUTHEAST NEW ENGLAND. GUSTS ARE EXPECTED TO REACH 40 KNOTS IN MANY PARTS OF THE WATERS LATE FRIDAY AFTERNOON OR EVENING. WINDS ARE FORECAST TO DIMINISH GRADUALLY ON SATURDAY NIGHT AND SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ DRAG
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Oct 14, 1:55 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Oct 14, 1:55 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
155 PM EDT THU OCT 14 2010
.SYNOPSIS...
AN AREA OF LOW PRESSURE AND A COLD FRONT WILL ARRIVE FROM THE WEST
TODAY. THIS LOW IS FORECAST TO REDEVELOP OFF THE MID ATLANTIC COAST
LATER TODAY, THEN RAPIDLY INTENSIFY THROUGH FRIDAY AS IT MOVES
NORTHEASTWARD TO SOUTHERN NEW ENGLAND. THIS INTENSE STORM WILL
MEANDER NEAR THE COAST OF NEW ENGLAND SATURDAY BEFORE WEAKENING
AND MOVING EASTWARD LATE SATURDAY AND SUNDAY. HIGH PRESSURE THEN
BUILDS TOWARD THE MID ATLANTIC REGION SATURDAY NIGHT AND SUNDAY.
A COLD FRONT IS FORECAST TO DROP SOUTHWARD INTO OUR AREA MONDAY,
WITH AN AREA OF LOW PRESSURE POSSIBLY TRACKING ALONG IT MONDAY
NIGHT AND TUESDAY. THESE FEATURES THEN SLOWLY SETTLE SOUTH AND
EAST OF OUR AREA TUESDAY THROUGH WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
RAIN HAS BEGUN ACROSS THE ENTIRE AREA AND WILL CONTINUE THROUGH
THE AFTERNOON AND INTO THE EVENING. THERE IS STILL A VERY SMALL
CHANCE OF THUNDERSTORMS FOR OUR EXTREME SOUTHERN AREAS OF THE
CWA, BUT THE MAJORITY OF THUNDERSTORMS HAS AND WILL REMAIN TO OUR
SOUTH. WINDS ARE MOSTLY OUT OF THE EAST TO SOUTHEAST, BUT WILL
BEGIN TO BACK TO MORE OF AN EAST TO NORTHEASTERLY DIRECTION LATER
THIS AFTERNOON EARLY THIS EVENING. TEMPERATURES ARE GENERALLY IN
THE MID TO UPPER 50S, WITH A FEW READINGS AROUND 60 DEGREES AND
WILL HOLD NEARLY STEADY THE REST OF THE AFTERNOON BEFORE DROPPING
SLIGHTLY LATER THIS EVENING.
A RATHER DYNAMIC SETUP SHAPING UP AS A POTENT COASTAL STORM DEVELOPS
BUT THE MAIN FORCE BEING FELT NORTHEAST OF OUR AREA. THE MAIN
FEATURE OF NOTE IS AN AMPLIFYING TROUGH MOVING INTO THE NORTHEAST
AND MID ATLANTIC. AS VERY STRONG ENERGY DIVES DOWN THE WESTERN SIDE
OF THE TROUGH AND HEIGHT FALLS OCCUR ACROSS THE MID ATLANTIC, THE
TROUGH WILL CLOSE OFF WITH CYCLOGENESIS TAKING PLACE NEAR THE MID
ATLANTIC COAST. JUST HOW FAST THE COASTAL LOW DEVELOPS AND DEEPENS
WILL DETERMINE THE SCOPE OF RAINFALL ACROSS OUR AREA, AND ALSO ANY
CONVECTIVE CHCS. THERE HAS BEEN A TENDENCY IN THE MODEL GUIDANCE TO
SLOW DOWN THE RAIN OVERSPREADING OUR AREA AS HIGH PRESSURE HANGS ON
A LITTLE LONGER WITH ITS ASSOCIATED DRY AIR. WE THEREFORE FOLLOWED
THIS AND SLOWED DOWN THE RAMPING UP OF THE POPS TODAY FROM WEST TO
EAST. RAIN IS NOW BEGINNING TO SPREAD INTO OUR SOUTHWESTERN ZONES.
WHILE THERE IS WAA AND THETA-E ADVECTION FORECAST, THIS DOES NOT
APPEAR TO BE REALLY ROBUST, THEREFORE HOLDING THE HIGHER PW VALUES
FROM THE SOUTHEASTERN ZONES ON EASTWARD. THE POSSIBLE FLY IN THE
OINTMENT HERE IS IF THE COASTAL LOW GETS GOING FARTHER WEST,
PUTTING SOME OF OUR AREA MORE INTO A SMALL WARM SECTOR. THIS WOULD
INTRODUCE A HIGHER CONVECTIVE THREAT, WHICH WILL BE DISCUSSED A
LITTLE LATER.
OVERALL, THE CONSENSUS IS FOR A SURFACE LOW TO DEVELOP OFF THE
ATLANTIC COAST OF MARYLAND AND THEN STRENGTHEN DURING THE DAY AS IT
MOVES NORTHWARD. AS THE INCOMING AMPLIFYING UPPER-LEVEL TROUGH TRIES
TO TAKE ON A BIT OF A NEGATIVE TILT LATE IN THE DAY, STRONG
FRONTOGENETIC FORCING DEVELOPS ACROSS THE AREA. AN AREA OF
TIGHTENING THERMAL FIELDS AND THE CLOSING OFF OF THE TROUGH, WILL
PRODUCE STRONG VERTICAL LIFT OWING TO AN AREA OF MODERATE TO HEAVY
RAIN. THERE IS SOME UNCERTAINTY ON EXACTLY WHERE THIS OCCURS AS IT
DEPENDS ON THE SURFACE LOW DEVELOPMENT AND INTENSIFICATION ALONG
WITH THE POSITIONING OF THE DEEPENING TROUGH. WE WILL CONTINUE TO
RUN WITH CATEGORICAL POPS ACROSS THE BOARD DURING THE HEIGHT OF THE
STORM. THE NAM/WRF STILL LOOKS SLOWER AND FARTHEST WEST OF THE MODEL
GUIDANCE WHICH APPEARS TO BE AN OUTLIER, THEREFORE WE WILL NOT GO
COMPLETELY WITH ITS SOLUTION.
AS FOR THE CONVECTIVE POTENTIAL TODAY, CONFIDENCE IS LOW AS IT ALL
DEPENDS ON THE DEVELOPMENT LOCATION OF THE SURFACE LOW. ANY
CONVECTION DOES NOT APPEAR TO BE SURFACE BASED EXCEPT PERHAPS OVER
THE OCEAN. BASED ON THE FORECAST TRACK OF THE SURFACE LOW AND EVEN
FACTORING IN THE FARTHER WEST NAM/WRF, OUR AREA REALLY DOES NOT GET
INTO A TRUE WARM SECTOR. THE MODELS ARE SHOWING SOME INSTABILITY
DEVELOPING MAINLY ACROSS THE DELMARVA AS INFLOW ALLOWS ENOUGH
INSTABILITY TO OCCUR AND THE SHEAR PROFILES ARE QUITE HEALTHY. THIS
LOOKS LIKE ANOTHER EXAMPLE OF HIGH SHEAR AND LOW CAPE. SPC HAS
SHIFTED THE SLIGHT RISK OF SEVERE STORMS FARTHER SOUTH AND WE CONCUR
WITH THIS. IF CONVECTION DEVELOPS, IT PROBABLY WOULD BE LOW-TOPPED
AND ELEVATED. CONFIDENCE ON CONVECTION DEVELOPING IS LOW, THEREFORE
WILL JUST CARRY A CHC OF A THUNDERSTORM ACROSS THE FAR SOUTHEASTERN
ZONES.
AS FOR TEMPERATURES, WE MOSTLY USED A BLEND OF THE MOS GUIDANCE.
REGARDING RAINFALL AMOUNTS, WE USED HPC QPF GUIDANCE WITH A FEW
TWEAKS. THIS GAVE ON AVERAGE 1-2 INCHES OF RAIN ACROSS THE CWA. THE
HIGHEST AMOUNTS LOOK TO BE FOCUSED WHERE THE WRAPAROUND BAND PIVOTS
WITHIN THE DEFORMATION AXIS, WHICH AS OF NOW LOOKS TO BE ACROSS THE
NORTHERN ZONES. OTHER THAN LOCAL URBAN/POOR DRAINAGE FLOODING DURING
THE HEIGHT OF THE RAINFALL, WIDESPREAD FLOODING IS NOT EXPECTED ATTM
GIVEN THE FAIRLY QUICK MOVEMENT OF THE SYSTEM/FORCING. A MENTION
WILL BE MAINTAINED IN THE HAZARDOUS WEATHER OUTLOOK.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
DURING THIS TIME FRAME, WE WILL TRANSITION FROM A RAIN EVENT TO
A STRONG WIND EVENT. AS THE SURFACE LOW MOVES NORTHWARD TOWARD
SOUTHEASTERN NEW ENGLAND, INCREASING PRESSURE FALLS IN CONJUNCTION
WITH THE MIDLEVEL TROUGH CLOSING OFF WILL ALLOW FOR THE LOW TO
RAPIDLY INTENSIFY. THE SURFACE LOW SHOULD BE PULLED TOWARD THE
CLOSED MIDLEVEL CENTER, WHICH WOULD BRING IT VERY NEAR SOUTHEASTERN
NEW ENGLAND. THIS WILL TAKE THE DEFORMATION/FRONTOGENESIS FORCING
QUICKLY TO OUR NORTH DURING THE EVENING, ENDING THE RAIN FROM SOUTH
TO NORTH. AS A RESULT, WE WILL CONTINUE TO TAPER THE POPS DOWN
FAIRLY QUICKLY DURING THE NIGHT. HOWEVER, HIGHER POPS WILL LINGER
THE LONGEST ACROSS THE FAR NORTHERN ZONES AS SOME MODEL GUIDANCE
HINTING AT WRAPAROUND MOISTURE LINGERING. THE SKY SHOULD TEND TO
PARTIALLY CLEAR ESPECIALLY ACROSS THE SOUTHERN ZONES AS THE FLOW
BEGINS TO INCREASE FROM THE NORTHWEST AND DRIER AIR ADVECTS INTO THE
AREA. AS A RESULT, WE TIGHTENED UP THE GRADIENT IN THE SKY GRIDS
FROM SOUTH TO NORTH TONIGHT.
FOR FRIDAY, THE INTENSE SURFACE LOW IS FORECAST TO BE NEAR THE COAST
OF NEW ENGLAND AND MEANDER AROUND AS THE ENTIRE SYSTEM BECOMES
STACKED. THE PRESSURE GRADIENT WILL CONTINUE TO TIGHTEN BETWEEN THIS
INTENSE STORM TO OUR NORTHEAST AND HIGH PRESSURE WELL TO THE WEST.
STRONG CYCLONIC FLOW COMBINED WITH CAA WILL WILL ALLOW FOR A
DEEPENING MIXING LAYER THROUGH THE DAY. THE MODEL GUIDANCE HAS
VARIED REGARDING THE OVERALL WIND FIELD, BUT THE CONSENSUS IS FOR A
WINDY DAY FRIDAY. THERE ARE NO BIG PRESSURE RISES FORECAST TO OCCUR
SINCE THE SURFACE HIGH IS SO FAR BACK TO THE WEST. THE FORECAST
SOUNDINGS INDICATE SOME 40 KNOTS AT THE TOP OF THE MIXED LAYER
DURING FRIDAY AFTERNOON. THEREFORE, A WIND ADVISORY MAY BE NEEDED
FOR FRIDAY. BASED ON THE MODEL GUIDANCE, WE ADJUSTED THE WINDS
ESPECIALLY THE GUSTS UPWARD ACROSS THE ENTIRE CWA. THE MORE SUNSHINE
THAT OCCURS, THE BETTER CHC OF STRONGER WINDS GETTING MIXED DOWN TO
THE SURFACE. DESPITE DRIER AIR AND A STRONG DOWNSLOPING FLOW, A FEW
SHOWERS CANNOT BE RULED OUT AS SHORT WAVE ENERGY ESPECIALLY IN A
CHANNELIZED FASHION MOVES ACROSS THE AREA. SLIGHT CHC TO CHC POPS
WERE USED WITH THE HIGHEST POPS ACROSS THE NORTH CLOSER TO THE
LINGERING WRAPAROUND. THE WINDS MAY TEND TO DIMINISH SOME FRIDAY
NIGHT AS THE CAA IS NOT REAL STRONG AND THE VERTICAL MIXING
WANES. THE WIND ASPECT OF THIS STORM WILL CONTINUE TO BE MENTIONED
IN THE HAZARDOUS WEATHER OUTLOOK.
FOR SATURDAY, A SIMILAR SETUP WITH THE INTENSE STORM GRADUALLY
MOVING EASTWARD AND AWAY FROM THE COAST OF NEW ENGLAND. THE WIND
FIELD IS FORECAST TO BE STRONGER FOR A TIME SATURDAY AS A POTENT LOW
TO MID LEVEL WIND MAX ROTATES AROUND THE CLOSED LOW. DURING DAYTIME
HEATING, THE DEEPENING BOUNDARY LAYER WILL HELP MIX DOWN STRONGER
WINDS FROM ALOFT TO THE SURFACE. THE FORECAST SOUNDINGS SHOW FOR A
TIME WINDS NEARING 50 KNOTS AT THE TOP OF THE MIXED LAYER. THE
CURRENT THINKING IS THAT A WIND ADVISORY WILL PROBABLY BE NEEDED FOR
SATURDAY AS WELL. WE DID ADJUST THE WINDS UP SATURDAY ESPECIALLY THE
GUSTS. THE WINDS MAY ACTUALLY START TO DIMINISH DURING THE AFTERNOON
AS THE PRESSURE GRADIENT GRADUALLY WEAKENS AND THE STRONG CYCLONIC
FLOW STARTS TO SHIFT EASTWARD. THE BULK OF THE WRAPAROUND MOISTURE
IS ANTICIPATED TO BE NORTHEAST OF THE AREA, ALTHOUGH PERHAPS SOME
SPRINKLES ACROSS THE NORTHWEST ZONES. THE GREATEST AMOUNT OF CLOUDS
WERE PAINTED ACROSS THE NORTH CLOSER TO THE DEPARTING COASTAL STORM
AND PERHAPS ADDED MOISTURE FROM THE EASTERN GREAT LAKES.
AS FOR TEMPERATURES, MOSTLY A BLEND OF THE NAM/GFS MOS WAS UTILIZED
WITH SOME LOCAL ADJUSTMENTS MADE.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AT THE START OF THIS TIME FRAME, HIGH PRESSURE WILL BE BUILDING INTO
THE SOUTHERN MID ATLANTIC AND SOUTHEASTERN STATES. MEANWHILE, THE
INTENSE STORM NEAR NEW ENGLAND WILL BE WEAKENING AND MOVING FARTHER
AWAY. THERE COULD BE SOME LINGERING GUSTY WINDS SATURDAY NIGHT AND
SUNDAY BEFORE THE PRESSURE GRADIENT COLLAPSES, BUT THEY SHOULD BE
TRENDING TOWARD DIMINISHING. THE HIGH WILL REMAIN IN PLACE THROUGH
EARLY TUESDAY. A WARM FRONT IS THEN FORECAST TO EXTEND EASTWARD
FROM A LOW IN THE MIDWEST, WHICH WILL SLIDE EASTWARD TUESDAY AND
WEDNESDAY. THERE ARE MODEL DIFFERENCES WITH THE TIMING AND THE AREAL
COVERAGE OF THE PRECIPITATION. IT APPEARS TO BE A QUESTION OF HOW
MUCH FORCING OCCURS ALONG AND NORTH OF THE BOUNDARY AS IT DROPS INTO
OUR AREA. A SURFACE LOW MAY TRAVEL ALONG THIS BOUNDARY, WHICH WOULD
IMPACT THE LARGE SCALE LIFT AND POTENTIALLY ORGANIZE AN AREA OF
OVERRUNNING TYPE RAIN. FOR NOW, WE WILL JUST KEEP SLIGHT CHC TO LOW
CHC POPS GOING TO ACCOUNT FOR THIS, ESPECIALLY GIVEN LOWER
CONFIDENCE WITH THE TIMING AND OVERALL FRONTAL/SYNOPTIC FORCING.
THE BOUNDARY AND SURFACE LOW GRADUALLY SLIDES EAST AND SOUTH OF THE
AREA TUESDAY NIGHT AND WEDNESDAY. A SECONDARY COLD FRONT MAY BE
LURKING TO OUR NORTHWEST WEDNESDAY AS A LARGE SCALE TROUGH FROM THE
GREAT LAKES TO THE NORTHEAST UNDERGOES SOME ADDITIONAL
AMPLIFICATION. OVERALL, WE GENERALLY DID NOT MAKE ANY SIGNIFICANT
CHANGES, ALTHOUGH DID BLEND IN A SMALL PERCENTAGE OF THE 00Z
MOSGUIDE TO SOME GRIDS TO INTRODUCE SOME NEW MODEL GUIDANCE TO THE
FORECAST.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
RAIN HAS OVERSPREAD ALL TAF SITES THIS AFTERNOON AND WILL CONTINUE
THROUGH THE EVENING. CONDITIONS WILL LIKELY FLUCTUATE BETWEEN VFR
AND MVFR DURING THE FIRST THREE TO FOUR HOURS OF THE RAIN EVENT
BEFORE SETTLING INTO THE LOW MVFR AND POSSIBLY IFR RANGE FROM LATE
THIS AFTERNOON INTO THIS EVENING WITH MODERATE TO HEAVY RAINFALL.
THE WIND SHOULD VEER A BIT TO THE EAST AND SOUTHEAST EARLY THIS
AFTERNOON BEFORE BACKING TO THE NORTHEAST FROM LATE THIS AFTERNOON
INTO THIS EVENING. SPEEDS ARE FORECAST TO REMAIN LESS THAN 10
KNOTS.
AS A COASTAL AREA OF LOW PRESSURE MOVES NORTH OF OUR LATITUDE
TONIGHT, THE WIND SHOULD BACK TO THE WEST AND NORTHWEST AND
CONDITIONS ARE EXPECTED TO IMPROVE INTO THE VFR RANGE AS THE
RAINFALL RATES DECREASE.
.OUTLOOK...
SCATTERED SHOWERS ARE EXPECTED FOR MONDAY WITH MAINLY VFR
CONDITIONS. DRY WEATHER AND CONTINUED VFR CONDITIONS ARE ANTICIPATED
FOR FRIDAY NIGHT THROUGH MONDAY. A GUSTY WEST TO NORTHWEST WIND IS
FORECAST FOR FRIDAY AND SATURDAY.
&&
.MARINE...
THE MAIN FORECAST PROBLEM WILL BE THE ONSET TIME OF THE GALE FORCE
WINDS LATE TONIGHT...AND THE ULTIMATE DURATION OF THE GALE FORCE
GUSTS.
AHEAD OF THE DEVELOPING SURFACE LOW...WINDS WILL BECOME EAST TO
SOUTHEAST THIS AFTERNOON. AT THIS TIME...IT APPEARS AS THOUGH WINDS
SPEEDS WILL REMAIN BELOW 20 KNOTS AND SEAS SHOULD REMAIN BELOW 5
FEET...SO NO SMALL CRAFT ADVISORY FOR TODAY.
THERE IS SOME MODEL SPREAD ON JUST HOW QUICKLY WINDS SHIFT TO THE
WEST AND BEGIN TO GUST. AT THIS POINT...WILL BASED THE TIMING ON
THE SOMEWHAT SLOWER 0000 UTC GFS TIMING THIS WOULD PLACE GALE FORCE
WIND GUSTS ACROSS THE WATERS BETWEEN 0700 UTC AND 1000 UTC FRIDAY.
THE DEPTH OF THE MIXED LAYER SUGGESTS THAT WINDS COULD GUST TO 40
KNOTS FOR A TIME LATE TONIGHT AS THE SURFACE LOW DEEPENS RAPIDLY AS
IT PULLS AWAY.
THE BEST GRADIENT FOR FRIDAY APPEARS TO BE IN THE MORNING AND EARLY
AFTERNOON. THE DEPTH OF THE MIXED LATER INCREASES TO ABOVE 500 FEET
IN THE COLD AIR ADVECTION...AND THIS WOULD ALLOW ACCESS TO 40 KNOTS
OF WIND. THIS WOULD SUPPORT UPGRADING THE GALE WATCH IN PLACE TO A
GALE WARNING FOR ALL WATERS STARTING LATE TONIGHT AND CONTINUING
INTO FRIDAY.
THERE APPEARS TO BE A BREAK IN THE GRADIENT FRIDAY NIGHT...AS THE
SURFACE LOW WAITS FOR ANOTHER PIECE OF MID LEVEL ENERGY TO DEEPEN
FURTHER LATE FRIDAY NIGHT AND SATURDAY. THIS MAY ALLOW THE DELAWARE
BAY TO HAVE A BREAK FROM THE GALE CONDITIONS (AND POSSIBLY THE
SOUTHERNMOST OCEAN WATERS) FOR A TIME FRIDAY NIGHT.
HOWEVER...ANOTHER TIGHTENING OF THE SURFACE GRADIENT SATURDAY SHOULD
BRING CONDITIONS BACK TO GALE. WHILE THERE MAY BE A BREAK FRIDAY
NIGHT FOR SOME LOCATION...AM INCLINED TO ISSUE THE GALE WARNING
THROUGH SATURDAY AFTERNOON...TAKING THIS BREAK INTO ACCOUNT. MODEL
SOUNDINGS SUGGEST ANOTHER SURGE OF WIND SATURDAY MORNING...WITH 40
KNOTS AVAILABLE AT THE TOP OF THE INVERSION...WITH A GRADUAL
DECREASE IN THE GRADIENT SATURDAY AFTERNOON.
WEST TO NORTHWEST WINDS SHOULD STAY ABOVE SMALL CRAFT RANGE THROUGH
SUNDAY...BEFORE BACKING OFF AS THE SURFACE LOW MOVES SOUTH OF NOVA
SCOTIA.
&&
.TIDES/COASTAL FLOODING...
NOT EXPECTING ANY COASTAL FLOODING ISSUES ON THE FRONT SIDE OF THE
STORM IN THE EAST TO SOUTHEAST FLOW AROUND THE TIME OF HIGH TIDE
EARLY THIS AFTERNOON. THE NEXT CONSIDERATION IS THE POTENTIAL FOR
BLOW OUT TIDES DURING THE FRIDAY AFTERNOON AND EVENING.
THE WEST TO NORTHWEST FLOW SHOULD BE GUSTING TO GALE FORCE COMING UP
THE LOW TIDE CYCLE FRIDAY EVENING. BASED ON THE EXTRATROPICAL STORM
SURGE GUIDANCE...IT WOULD APPEAR THAT TIDES WILL BE RUNNING BETWEEN
1.5 AND 2.0 FEET BELOW PREDICTED JUST BEFORE THE LOW TIDE CYCLE.
THIS WOULD KEEP ALL SITES ABOVE THE -1.8 FT BENCHMARK FOR BLOWOUT
TIDES AROUND THAT TIME.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...GALE WARNING FROM 5 AM FRIDAY TO 8 PM EDT SATURDAY FOR ANZ430-
431-450>455.
&&
SYNOPSIS...GORSE
NEAR TERM...GORSE/ROBERTSON/RPW
SHORT TERM...GORSE
LONG TERM...GORSE
AVIATION...HAYES
MARINE...HAYES
TIDES/COASTAL FLOODING...Hazardous weather outlook, Oct 14, 4:22 AM EDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 422 AM EDT THU OCT 14 2010 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-150830- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 422 AM EDT THU OCT 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PERIODS OF RAIN WILL OVERSPREAD THE AREA TODAY FROM WEST TO EAST AND POSSIBLY BECOME HEAVY AT TIMES. THE RAIN WILL TAPER OFF TO SHOWERS TONIGHT FROM SOUTHWEST TO NORTHEAST AS A STORM RAPIDLY INTENSIFIES ON ITS WAY TO SOUTHERN NEW ENGLAND. LOCAL AREAS OF URBAN AND POOR DRAINAGE FLOODING WILL BE POSSIBLE DURING THE HEIGHT OF THE RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG WINDS ARE ANTICIPATED FOR FRIDAY AND SATURDAY. WEST TO NORTHWEST WINDS WILL INCREASE TO 20 TO 25 MPH WITH GUSTS TO AROUND 45 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-150830- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 422 AM EDT THU OCT 14 2010 ...GALE WARNING IN EFFECT FROM 5 AM FRIDAY TO 8 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GORSE
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 3:44 AM EDT | Gale Warning | PHI | 64 hr |
Nearby
Small Craft Advisories in New Jersey, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.